Advertisement

Reactions Weekly

, Volume 1695, Issue 1, pp 51–51 | Cite as

Antiretrovirals interaction

Various toxicites: case report
Case report
  • 46 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug interaction

An 18-year-old boy developed acquired Fanconi syndrome, osteopenia, metatarsal shaft fracture and prerenal azotaemia following the concomitant administration of emtricitabine/tenofovir disoproxil fumarate [tenofovir disoproxil fumarate/emtricitabine] and lopinavir/ritonavir [dosages and routes not stated].

The boy was diagnosed with HIV infection at the age of 15 years. He started receiving antiretroviral therapy with emtricitabine/tenofovir disoproxil fumarate and lopinavir/ritonavir. Two and a half years following the initiation of emtricitabine/tenofovir disoproxil fumarate, at the age of 18 years, he presented at a follow-up visit with pain in the right foot after a minor trauma. A X-ray revealed a minimally displaced fracture of right third metatarsal...

Reference

  1. Wee LYJ, et al. Renal Toxicity Presenting with a Fracture in an HIV Positive Adolescent. Journal of Pediatric Infectious Diseases 13: 81-83, No. 1, Mar 2018. Available from: URL: http://doi.org/10.1055/s-0037-1603529 - SingaporeCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations